I think this pic is from several hours after taking aleve and using steroid cream so the bumps are much smaller now. It also doesn’t show how bad they were then for some reason.
Last night I had a pretty severe allergic reaction under the opsite flex fix near my sensor site. I have opsite under the sensor pad and then some over with a hole cut out to stop it from coming off. I always get some itching and it gets worse towards the end of the sensor. This time was worse and I started putting some steroid ointment at the edge of the sensor area that I’ve been using for a rash and itching on my neck, arms and elsewhere.
When the sensor stopped and I took it off last night to find there was a big inflammation with 2 long horizontal raised red band bumps which were terribly itchy. The actual sensor site was also inflamed which is normal for me. I put some of the steroid ointment on the whole area and some antibiotic ointment and took some Aleve. I went to have it checked out and th doc said it’s an allergic reaction. No infection. She said to keep up the steroid cream.
I’m wondering if I can put some cream on under the whole area before inserting a sensor? Will that affect the sensor at all? I have started using the Smithson liquid barrier and I’m wondering if that’s what I had a reaction to. I didn’t use that on my new sensor. In the past I have only used some alcohol then the Opsite then the sensor and then more op to hold everything down. I have always had a certain amount of inflammation pain and itching with the sensors though. I started using opsite flex fix because I had a bad reaction when I first used dex- to the adhesive.
I just wonder what is going on here and what I am reacting to because I have been having some pretty severe itching for a few weeks now with a rash which is focused on my neck but also was going onto my arms and my whole body. It is driving me crazy. I have consulted 2 dermatologists and they both said I’m having some type of histamine reaction but they don’t know what’s causing it. The last one said to go back to an allergist.
The steroid cream is the only thing that has given me any relief and fortunately it’s not affecting my blood sugar very much- maybe causing some lows. I can’t take antihistamines for any length of time because they make me feel crazy and give me palpitations.